Alert archive / Kentucky / Tornado Warnings in 2025
Tornado Warning 121, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at May 16, 2025, 4:27 PM CDT for 4 counties in Kentucky; Alexander County, Massac County, Pulaski County, Illinois; Mississippi County, Missouri. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 16, 2025, 4:27 PM CDT (21:27 UTC)
- Expired
- May 16, 2025, 5:15 PM CDT
- In force
- 48 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Tornado
- Observed
- Hail
- 3.0 in
Counties Alexander County, IL, Massac County, IL, Pulaski County, IL, Ballard County, KY, Carlisle County, KY, Graves County, KY, McCracken County, KY, Mississippi County, MO
The radar
The Paducah radar (KPAH), 19 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 16, 2:59 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.5 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2164 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 807 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 247 m²/s²
- Significant tornado parameter
- 2.3
- Supercell composite
- 5.7
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at May 16, 11:49 AM CDT, 4 hours 38 minutes earlier. Its key messages:
- A significant dangerous severe weather outbreak is expected this afternoon into this evening. All severe hazards are in play...including strong/intense, and potentially long tracked tornadoes, widespread and potentially significant damaging wind, and large and damaging hail. The inherent risk of flooding from very heavy rain will be more localized.
- More stormy weather returns early next week with severe weather potential again Tuesday.
Area forecast discussion, May 16, 11:49 AM CDT, 4 hours 38 minutes before
Area Forecast Discussion National Weather Service Paducah KY 1149 AM CDT Fri May 16 2025 .KEY MESSAGES... - A significant dangerous severe weather outbreak is expected this afternoon into this evening. All severe hazards are in play...including strong/intense, and potentially long tracked tornadoes, widespread and potentially significant damaging wind, and large and damaging hail. The inherent risk of flooding from very heavy rain will be more localized. - More stormy weather returns early next week with severe weather potential again Tuesday. && .DISCUSSION... Issued at 1148 AM CDT Fri May 16 2025 As the atmosphere recovers from early day thunderstorms, all indications are that by mid afternoon, we will again be primed and ready for severe storms to develop. Our thermodynamics remain charged, with 3500-4500 J/KG2 expected ahead of the approaching system. It brings with it the right entrance region of an upper level jet, while the low levels start cranking too...deep layer shear remains largely 50-60 KTS thru the event. The incoming CAM models all paint some discrete development as early as 19 or 20Z, with more elements becoming linear with time thereafter. There is some play between about half of the modeling suggesting an area of low pressure developing with a warm and cold sector on the mesoscale or smaller, while the other half are more discrete with perhaps two line segments moving across the area. STP still goes up to about 7 and with such high CAPE and SRH that is 250-350 m2/s2 on average, we're concerned at the high end potential for significant tornaodes/damaging wind, not to mention the large hail threat. Residual boundaries laid out already or in the pm convective atmosphere may further complicate these layouts, but it appears that regardless of that, or it even muting that somewhat, we'll have an active and very dangerous afternoon- evening to come. Ultimately we may see the convection line out with intense wind gusts in excess of 70 mph as it sweeps across the area by late evening. In addition to the aforementioned hazards, we'll also see an inherent risk of flooding from very heavy rain, but it should be more localized. We get a short-lived pause thereafter, CWA-glancing activity not withstanding, that carries us thru the first half of the weekend, before the pattern turns more active the back half of the weekend and leading into next week. That's when our next best chance of strong storms comes in by/for Day5 (Tuesday), but many elements will have to come together between now and then for us to have higher confidence precision in the 15% blanket SPC has overtop most of the PAH FA for now. && .AVIATION /18Z TAFS THROUGH 18Z SATURDAY/... Issued at 1148 AM CDT Fri May 16 2025 Developing/active convection will offer a potpourri of restrictions to flight terminal forecasts this package, particularly thru 06Z. Strong to potentially severe storms are anticipated at all terminals during the afternoon and into the evening hours, when most restrictions to CIGS/VSBYS will exist, and hail and strong/storm gusty winds are included in the forecast. After 06z, cold fropa should scour clouds out with a look to returning Visual Flight Rules without exemptions by/before Saturday. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. &&
Hazardous weather outlook, May 16, 11:17 AM CDT, 5 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 1117 AM CDT Fri May 16 2025 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-171000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 1117 AM CDT Fri May 16 2025 /1217 PM EDT Fri May 16 2025/ This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight A significant and dangerous severe weather outbreak is still anticipated this afternoon and evening. Supercells are expected to form into an intense line of storms late in the afternoon and early this evening. Strong tornadoes, widespread and locally intense damaging winds, and very large hail, will be possible. Very heavy rain may cause localized flooding. Frequent deadly lightning will accompany strong storms as well. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Thunderstorms return to the forecast early next week, with Tuesday offering the next best chance for strong to potentially severe storms. .SPOTTER INFORMATION STATEMENT... Spotter activation is anticipated later today into tonight.
In the hours before
Local storm report, May 16, 3:56 PM CDT, 31 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
356 PM CDT Fri May 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0351 PM Tornado 4 SE Bell City 36.96N 89.84W
05/16/2025 Stoddard MO Trained Spotter
Corrects previous tornado report from 4 SSW
Bell City.
&&
bmLocal storm report, May 16, 3:57 PM CDT, 30 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
357 PM CDT Fri May 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM Hail 3 S Zalma 37.09N 90.08W
05/16/2025 E2.75 Inch Bollinger MO Public
&&Local storm report, May 16, 4:10 PM CDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
410 PM CDT Fri May 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM Tornado 2 E Hay-Wood City 37.01N 89.56W
05/16/2025 Scott MO Trained Spotter
&&
bmSpecial weather statement, May 16, 4:13 PM CDT, 14 minutes before
Special Weather Statement National Weather Service PADUCAH KY 413 PM CDT Fri May 16 2025 ILZ090-092>094-KYZ004-005-007-MOZ112-162315- Pope-Alexander-Pulaski-Massac-Ballard-McCracken-Livingston- Mississippi- Including the cities of Golconda, Cairo, Mound City, Metropolis, Wickliffe, Paducah, Smithland, and Charleston 413 PM CDT Fri May 16 2025 ...Dangerous Storm with Strong Tornadoes Possible into this Evening... A very dangerous tornado producing storm is moving across Scott County Missouri into west Kentucky. Tornado warnings are in effect and the storm has had a history of producing tornadoes and damage in Missouri. Conditions are expected to remain highly favorable for severe weather and tornadoes, potentially strong tornadoes through this evening. The current tracks of these dangerous storms would bring them within the vicinity of the following communities: Cairo around 4:33 pm Wickliffe around 4:45 pm West Paducah around 5 pm Downtown Paducah around 5:10 pm These storms are fast moving at 60 mph. If you receive a Tornado Warning for your area act quickly!
Local storm report, May 16, 4:15 PM CDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
415 PM CDT Fri May 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM Tornado 3 W Jackson 37.38N 89.70W
05/16/2025 Cape Girardeau MO Law Enforcement
debris spotted.
&&
bmLocal storm report, May 16, 4:25 PM CDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
425 PM CDT Fri May 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM Tornado 3 SE Blodgett 36.97N 89.49W
05/16/2025 Scott MO Law Enforcement
Structural damage to a home.
&&The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 1:55 AM CDT | Severe Thunderstorm Warning | PAH | Ballard, McCracken | 50 min |
| May 16, 2:28 AM CDT | Severe Thunderstorm Warning | PAH | Crittenden, Livingston, Union, Webster | 47 min |
| May 16, 3:09 AM CDT | Special Weather Statement | PAH | Daviess, Webster | 51 min |
| May 16, 3:13 AM CDT | Severe Thunderstorm Warning | PAH | Crittenden, Henderson, McLean, Union, Webster | 21 min |
| May 16, 3:44 AM CDT | Severe Thunderstorm Warning | PAH | Daviess | 31 min |
| May 16, 3:56 AM CDT | Severe Thunderstorm Warning | PAH | Crittenden, Hopkins, Union, Webster | 35 min |
| May 16, 4:44 AM CDT | Severe Thunderstorm Warning | PAH | Henderson, McLean, Union, Webster | 31 min |
| May 16, 4:54 AM CDT | Severe Thunderstorm Warning | PAH | Daviess, Henderson | 36 min |
| May 16, 5:23 AM CDT | Severe Thunderstorm Warning | PAH | Carlisle, Fulton, Hickman | 52 min |
| May 16, 5:52 AM CDT | Severe Thunderstorm Warning | PAH | Carlisle, Fulton, Graves, Hickman | 38 min |
| May 16, 6:10 AM CDT | Special Weather Statement | PAH | Ballard, McCracken | 65 min |
| May 16, 7:35 AM CDT | Severe Thunderstorm Warning | PAH | Carlisle, Fulton, Graves, Hickman | 40 min |
| May 16, 7:39 AM CDT | Severe Thunderstorm Warning | PAH | Muhlenberg | 36 min |
| May 16, 8:13 AM CDT | Severe Thunderstorm Warning | PAH | Calloway, Graves, Marshall, Trigg | 47 min |
| May 16, 9:04 AM CDT | Severe Thunderstorm Warning | PAH | Christian, Todd, Trigg | 41 min |
| May 16, 3:57 PM CDT | Tornado Warning | PAH | Ballard | 48 min |
| May 16, 5:02 PM CDT | Tornado Warning | PAH | Crittenden, Livingston, Lyon, McCracken, Marshall | 43 min |
| May 16, 5:32 PM CDT | Tornado Warning | PAH | Caldwell, Christian, Crittenden, Hopkins, Livingston, Lyon and 1 more | 43 min |
| May 16, 6:06 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Christian, Hopkins, Muhlenberg, Todd, Trigg | 54 min |
| May 16, 6:08 PM CDT | Tornado Warning | PAH | Caldwell, Christian, Todd, Trigg | 52 min |
| May 16, 6:39 PM CDT | Severe Thunderstorm Warning | PAH | Muhlenberg, Todd | 36 min |
| May 16, 6:45 PM CDT | Tornado Warning | PAH | Todd | 30 min |
| May 16, 6:45 PM CDT | Tornado Warning | PAH | Ballard | 45 min |
| May 16, 6:56 PM CDT | Tornado Warning | PAH | Union | 34 min |
| May 16, 3:49 PM CDT | Severe Thunderstorm Warning | PAH | Jefferson | 23 min |
| May 16, 4:16 PM CDT | Tornado Warning | PAH | Union | 17 min |
| May 16, 4:23 PM CDT | Severe Thunderstorm Warning | PAH | Franklin, Perry | 17 min |
| May 16, 5:33 PM CDT | Severe Thunderstorm Warning | PAH | Jackson | 42 min |
| May 16, 5:49 PM CDT | Tornado Warning | PAH | Jackson | 41 min |
| May 16, 6:07 PM CDT | Severe Thunderstorm Warning | PAH | Franklin, Jackson, Williamson | 38 min |
| May 16, 6:08 PM CDT | Tornado Warning | PAH | Jackson, Williamson | 42 min |
| May 16, 6:15 PM CDT | Tornado Warning | PAH | Alexander | 45 min |
| May 16, 6:17 PM CDT | Severe Thunderstorm Warning | PAH | Hamilton, White | 43 min |
| May 16, 6:25 PM CDT | Tornado Warning | PAH | Saline, Williamson | 35 min |
| May 16, 6:32 PM CDT | Severe Thunderstorm Warning | PAH | Gallatin, Hamilton, Saline, White | 43 min |
| May 16, 6:39 PM CDT | Severe Thunderstorm Warning | PAH | Franklin, Jackson, Williamson | 33 min |
| May 16, 4:22 AM CDT | Severe Thunderstorm Warning | PAH | Butler, Stoddard | 38 min |
| May 16, 4:53 AM CDT | Severe Thunderstorm Warning | PAH | New Madrid, Stoddard | 52 min |
| May 16, 6:20 AM CDT | Severe Thunderstorm Warning | PAH | Butler, New Madrid, Stoddard | 40 min |
| May 16, 6:26 AM CDT | Severe Thunderstorm Warning | PAH | Butler, Ripley | 49 min |
| May 16, 6:47 AM CDT | Severe Thunderstorm Warning | PAH | Butler, Stoddard | 43 min |
| May 16, 2:05 PM CDT | Tornado Warning | PAH | Carter, Wayne | 55 min |
| May 16, 2:41 PM CDT | Tornado Warning | PAH | Bollinger, Carter, Stoddard, Wayne | 64 min |
| May 16, 2:45 PM CDT | Severe Thunderstorm Warning | PAH | Carter | 30 min |
| May 16, 2:59 PM CDT | Tornado Warning | PAH | Bollinger, Wayne | 31 min |
| May 16, 3:21 PM CDT | Tornado Warning | PAH | Bollinger, Cape Girardeau, Scott, Stoddard, Wayne | 54 min |
| May 16, 3:29 PM CDT | Tornado Warning | PAH | Bollinger | 33 min |
| May 16, 3:49 PM CDT | Tornado Warning | PAH | Bollinger, Cape Girardeau | 41 min |
| May 16, 4:01 PM CDT | Severe Thunderstorm Warning | PAH | Cape Girardeau | 20 min |
| May 16, 5:09 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Carter, Wayne | 51 min |
| May 16, 5:12 PM CDT | Tornado Warning | PAH | Perry | 23 min |
| May 16, 5:24 PM CDT | Tornado Warning | PAH | Perry | 36 min |
| May 16, 5:27 PM CDT | Severe Thunderstorm Warning | PAH | Carter, Ripley | 48 min |
| May 16, 5:45 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Cape Girardeau, Stoddard, Wayne | 45 min |
| May 16, 5:56 PM CDT | Tornado Warning | PAH | Bollinger, Stoddard, Wayne | 25 min |
| May 16, 5:59 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Carter, Ripley | 46 min |
| May 16, 6:17 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Ripley | 43 min |
| May 16, 6:35 PM CDT | Tornado Warning | PAH | Butler, New Madrid, Stoddard | 40 min |
| May 16, 6:40 PM CDT | Severe Thunderstorm Warning | PAH | Butler, New Madrid, Stoddard | 50 min |
| May 16, 6:58 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Ripley | 47 min |
Nearby
Tornado Warnings in Kentucky, 2025Tornado Warnings in Illinois, 2025Tornado Warnings in Missouri, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.